Alert archive / Wyoming / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 41, NWS Riverton, WY
NWS Riverton, WY issued this severe thunderstorm warning at Sep 13, 2001, 2:20 PM MDT for Sublette County, Wyoming. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 13, 2001, 2:20 PM MDT (20:20 UTC)
- Expired
- Sep 13, 2001, 2:50 PM MDT
- In force
- 30 min
- Issued by
- NWS Riverton, WY
- Area
- Whole counties
County Sublette County, WY
The radar
The Riverton/Lander radar (KRIW), 122 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 8.3 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1678 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 181 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
017 WUUS55 KRIW 132020 SVRRIW WYC035-132050- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RIVERTON WY 220 PM MDT THU SEP 13 2001 THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN SUBLETTE COUNTY IN WEST CENTRAL WYOMING * UNTIL 250 PM MDT * AT 220 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 13 MILES SOUTHWEST OF BIG PINEY...OR ABOUT 39 MILES SOUTHWEST OF PINEDALE...MOVING NORTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE... NEAR BIG PINEY AROUND 235 PM MDT THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING... HAIL UP TO THE SIZE OF NICKELS. WINDS UP TO 60 MILES AN HOUR. FREQUENT CLOUD-TO-GROUND LIGHTNING. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN RIVERTON. $$ LAT...LON 4229 11053 4227 11024 4253 10980 4275 11024 C. BAKER WCJIN-WYSW
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 13, 2:20 AM MDT, 12 hours earlier.
Area forecast discussion, Sep 13, 2:20 AM MDT, 12 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 220 AM MDT THU SEP 13 2001 UPPER LOW OVER NORTHERN CALIFORNIA/NEVADA BORDER WITH RIDGE AXIS OVER WYOMING. GOOD SHOT OF SHORTWAVE ENERGY NOW MAKING ITS WAY OVER EASTERN IDAHO AND WESTERN MONTANA AT PRESENT. ANOTHER WEAK MAX NOW OVER NEVADA...BUT DOING VERY LITTLE AND APPARENT TRAJECTORY DOES NOT BRING IT THRU WYOMING. WATER VAPOR IMAGERY SHOWING RATHER LARGE DRY SLOT FROM SOUTHERN CALIFORNIA ACROSS SOUTHERN NEVADA INTO UTAH...HEADED OUR WAY. PER THIS DRY SLOT...AND RECENT CLIMATOLOGY OF DROUGHT...HAVE DRIED OUT THE FORECAST SOMEWHAT TODAY. AS FAR AS THE MODELS GO...HAVE GONE CLOSEST TO ETA. AVN QPF FIELD ONCE AGAIN CRIMINAL AS IT BRINGS FAIRLY WIDESPREAD PRECIPITATION TO THE AREA. HAVE TOSSED IT OUT AGAIN. UPPER LOW EXPECTED TO MIGRATE SLOWLY NORTHEAST INTO SOUTHWEST IDAHO BY FRIDAY MORNING BEFORE OPENING UP AND EVENTUALLY ORIENTING ITSELF EAST-WEST ACROSS THE NORTHERN TIER OF THE ROCKIES FRIDAY NIGHT AND SATURDAY. EXPECTING WEAK SHORTWAVES TO CONTINUE TO AFFECT THE AREA IN THE PREVAILING WEST SOUTHWEST FLOW ALOFT...BUT NOT APPARENT THAT MUCH MOISTURE TO BE AVAILABLE FOR ANY SIGNIFICANT PRECIPITATION...ESPECIALLY EAST OF THE DIVIDE WHERE 700 FLOW MAINLY WESTERLY. MODELS TRYING TO BRING A FRONT DOWN ACROSS THE NORTHEAST QUAD OF THE CWA FRIDAY EVENING...AND GENERATING SOME PRECIPITATION WITH IT. WILL PLAY THIS CLOSE TO THE VEST FOR MOMENT AND NOT JUMP ON THE POPS. AS FAR AS THE EXTENDED...WILL GO WITH DRY SINCE THATS HOW ITS BEEN. UNTIL SOME SEMBLANCE OF A WETTER PATTERN BECOMES REALITY AND MEDIUM RANGE MODELS GET A CLUE...FEEL IT VERY MUCH NOT IN THE PUBLICS BEST INTEREST TO BE STICKING IN POPS. .RIW...NONE
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 1:48 PM MDT | Severe Thunderstorm Warning | RIW | Lincoln | 27 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.